steroid bomb??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Robyn10217
Regular Member


Date Joined Nov 2010
Total Posts : 41
   Posted 5/24/2011 6:25 PM (GMT -6)   
well my doctor decided yesterday to start me on a steroid bomb, which is 200mg of iv steriods a week.. so I was wondering if anyone has noticed when they take iv steroids do they start feeling cold symptoms within the next day. Im just a little worried because I am on cytoxan and I go in for my 2nd does on thursday & if the steroids are making my counts lower I dont want to bottom out with the chemo too.
Lupus, RA,Sjorgrens,antiphospholipid syndrome,Pericarditis,Migranes
AVR & Tricuspid Repair, Paricardictamy 2008

Imuran,Coumadin,Topamax,colchincine,Wellbutrin, Prednisone

aimsgirl16
Veteran Member


Date Joined Jun 2008
Total Posts : 1470
   Posted 5/25/2011 5:46 AM (GMT -6)   
Steriods generally raise your WBC. When mine dropped to .8, they upped my prednisone for a few days. The next week when I went in, my WBC was 3.4, so it had raised to a ok standard. After that, they started giving me solumedrol (i.v) along with the cytoxan. I am not sure if that is what kept it from falling so low again, but it never went below 2! Steroids cause increased bone marrow release of mature neutrophils, movement into the circulating neutrophil pool, and decreased tissue migration. An increase in white blood cells and neutrophilia occurs 4 to 8 hours after steroid use...Maybe this is one of the things your doc is trying to prevent!

If you are feeling symptoms of colds, you need to call your doctor. I am sure either your doctor or the nurse that gave you the infusion advised you on when to call your doctor if you were showing signs of infection. I believe I was to call if I was running a fever of 100.5 and it didnt lower after taking something to reduce fever!

Also, when you are getting checked in for the Cytoxan and blood work done, they should ask you how you are feeling. Any fever, cough, chills, sore throat, etc. Then they generally take your temp. If you are high, they won't give it to you. I had a temp of 99.9, and they sent me home and told me to come back in 2 days, They know Cytoxan is nothing to fool around with as it could easily turn into something very dangerous!!
Amy
Lupus Moderater
Cyclosporine, Prednisone, Lisinopril,Norvasc, Mobic, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram,

If God brings you to it, he will get you through it!!

panther fern
Regular Member


Date Joined Feb 2011
Total Posts : 163
   Posted 5/27/2011 7:44 PM (GMT -6)   
Robyn.. i just had a kenalog injection 2 days ago and i am feeling like i am getting sick. it takes about 72 hours for the sterioid bombs to kick in ....especially if it is a long acting steriod.
try to hang in there... and get as much rest as possible
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 7:34 AM (GMT -6)
There are a total of 3,005,024 posts in 329,189 threads.
View Active Threads


Who's Online
This forum has 161760 registered members. Please welcome our newest member, Adrianna1023.
258 Guest(s), 2 Registered Member(s) are currently online.  Details
tickbite666, Tudpock18